MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE; PISTON SYRINGE
Catalog Number 309572
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that brown foreign matter was found inside the bd syringe luer-lok¿ tip with bd precisionglide¿ needle before use during a visual inspection.The following information was provided by the initial reporter: "during component check-in, the site noticed one of the syringes had a brown foreign substance present inside the syringe.The other syringes passed the visual inspection test.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation: two photos and two 3ml syringes with needles in fully sealed blister packs confirmed to be from batch 9098784 (p/n 309572) were received and evaluated.It was observed the packages were not properly perforated and were rejectable per product specification.It was also observed one of the plunger rods of one of the syringes contained a brown foreign matter substance.It appeared to be oil mixed with silicone and was larger than level 3 in size and was rejectable per product specification.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Potential root cause for the improper perforation defect is associated with the packaging process.Potential root cause for the foreign matter defect is associated with the molding process.Most likely the observed foreign matter is oil used to lubricate the molding machines.

Brand Name
BD SYRINGE LUER-LOK TIP WITH BD PRECISIONGLIDE NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key8842356
Report Number1213809-2019-00783
Device Sequence Number1561553
Product Code FMF
UDI-Device Identifier30382903095729
UDI-Public30382903095729
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Catalogue Number309572
Device Lot Number9098784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer07/15/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;